Alert archive / Indiana / Small Craft Advisories in 2011

Small Craft Advisory 42, NWS Northern Indiana

August 9, 2011

NWS Northern Indiana issued this small craft advisory at Aug 9, 2011, 4:28 AM EDT. It took effect at Aug 9, 2011, 11:00 AM EDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Aug 9, 2011, 4:28 AM EDT (08:28 UTC)
In effect from
Aug 9, 2011, 11:00 AM EDT
Expired
Aug 11, 2011, 2:00 AM EDT
In force
39 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WHUS73 KIWX 090828
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
428 AM EDT TUE AUG 9 2011

LMZ043-046-091630-
/O.NEW.KIWX.SC.Y.0042.110809T2100Z-110811T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
428 AM EDT TUE AUG 9 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 2 AM EDT THURSDAY. 

* WINDS: NORTHWEST 15 TO 20 KNOTS...GUSTS TO 25 KNOTS TONIGHT
  THROUGH WEDNESDAY EVENING.

* WAVES: 3 TO 5 FEET THIS EVENING...INCREASING TO BETWEEN 4 AND 7
  FEET TONIGHT INTO WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
8 follow-up statements
271 
WHUS73 KIWX 091457
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1057 AM EDT TUE AUG 9 2011

LMZ043-046-092300-
/O.EXT.KIWX.SC.Y.0042.110809T1500Z-110811T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1057 AM EDT TUE AUG 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT
THURSDAY. 

* WINDS: WEST WINDS 15 TO 25 KNOTS VEERING NORTHWEST BY THIS
  EVENING AND CONTINUING THROUGH WEDNESDAY MORNING... THEN SLOWLY
  DIMINISHING WEDNESDAY AFTERNOON AND EVENING. 

* WAVES: 3 TO 5 FEET TODAY...INCREASING TO 5 TO 8 FEET TONIGHT AND
  WEDNESDAY...THEN SLOWLY SUBSIDING WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
682 
WHUS73 KIWX 092007
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
407 PM EDT TUE AUG 9 2011

LMZ043-046-100415-
/O.CON.KIWX.SC.Y.0042.000000T0000Z-110811T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
407 PM EDT TUE AUG 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY.

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS TONIGHT WILL SLOWLY
  DIMINISH WEDNESDAY AND WEDNESDAY NIGHT.

* WAVES: BUILDING TO 5 TO 8 FEET TONIGHT AND CONTINUING
  WEDNESDAY...THEN DECREASING TO LESS THAN 4 FEET LATE WEDNESDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
863 
WHUS73 KIWX 100126
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
926 PM EDT TUE AUG 9 2011

LMZ043-046-100930-
/O.CON.KIWX.SC.Y.0042.000000T0000Z-110811T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
926 PM EDT TUE AUG 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY.

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS TONIGHT WILL SLOWLY 
  DIMINISH WEDNESDAY AND WEDNESDAY NIGHT. 

* WAVES: BUILDING TO 5 TO 8 FEET TONIGHT AND CONTINUING 
  WEDNESDAY...THEN DECREASING TO LESS THAN 4 FEET LATE WEDNESDAY 
  NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
016 
WHUS73 KIWX 100743
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
343 AM EDT WED AUG 10 2011

LMZ043-046-101545-
/O.CON.KIWX.SC.Y.0042.000000T0000Z-110811T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
343 AM EDT WED AUG 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY.

* WINDS: NORTHWEST WINDS 15 TO 20 KNOTS THIS MORNING...WITH GUSTS
  TO 25  KNOTS...WILL SLOWLY DIMINISH THIS AFTERNOON INTO THIS
  EVENING.

* WAVES: 4 TO 7 FEET TODAY...THEN DECREASING TO LESS THAN 4 FEET
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
387 
WHUS73 KIWX 101502
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1102 AM EDT WED AUG 10 2011

LMZ043-046-102315-
/O.CON.KIWX.SC.Y.0042.000000T0000Z-110811T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1102 AM EDT WED AUG 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY.

* WINDS: NORTHWEST WINDS 10 TO 20 KNOTS WILL SLOWLY DIMINISH THIS
  AFTERNOON INTO THIS EVENING.

* WAVES: 4 TO 8 FEET TODAY WILL DECREASE TO LESS THAN 4 FEET
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
355 
WHUS73 KIWX 101917
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
317 PM EDT WED AUG 10 2011

LMZ043-046-110330-
/O.CON.KIWX.SC.Y.0042.000000T0000Z-110811T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
317 PM EDT WED AUG 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY.

* WINDS: NORTHWEST WINDS 10 TO 20 KNOTS WILL SLOWLY DIMINISH 
  LATE THIS AFTERNOON INTO THIS EVENING. 

* WAVES: 4 TO 6 FEET TODAY WILL DECREASE TO LESS THAN 4 FEET
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
658 
WHUS73 KIWX 110129
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
929 PM EDT WED AUG 10 2011

LMZ043-046-110600-
/O.CON.KIWX.SC.Y.0042.000000T0000Z-110811T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
929 PM EDT WED AUG 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY.

* WINDS: NORTHEAST WINDS 5 TO 10 KNOTS BECOMING WEST.

* WAVES: 3 TO 6 FEET THIS EVENING WILL SUBSIDE TO 1 TO 3 FEET
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
544 
WHUS73 KIWX 110617
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
217 AM EDT THU AUG 11 2011

LMZ043-046-110730-
/O.EXP.KIWX.SC.Y.0042.000000T0000Z-110811T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
217 AM EDT THU AUG 11 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Aug 9, 4:04 AM EDT, 24 minutes earlier.

Area forecast discussion, Aug 9, 4:04 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
404 AM EDT TUE AUG 9 2011

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT

POTENT/COMPACT SHORTWAVE THAT DELIVERED HEAVY RAINS ACROSS THE SRN
HALF OF THE FA OVERNIGHT IS IN THE PROCESS OF EXITING THE FA WITH
AREAS OF STRATUS/FOG EXPECTED IN ITS WAKE EARLY THIS MORNING.
CONTINUED WITH CHC POPS FOR CONVECTION THIS AFTN AND EARLY EVE AS
A LARGER SCALE SHORTWAVE TROUGH PROPAGATES EWD THROUGH SRN
ONTARIO...DROPPING A CDFNT INTO THE AREA. WEAK CONVERGENCE ALONG
BOUNDARY AND EXPECTED AFTN SBCAPE VALUES OF 1-2K J/KG WARRANT THE
CHANCE POP. NOTHING MORE THAN 30/40 POPS THOUGH GIVEN LIMITING
FACTORS INCLUDING A WESTERLY COMPONENT TO THE PRE-FRONTAL LOW LVL
FLOW...EROSION OF DEEP MOISTURE BEHIND TONIGHT/S SHORTWAVE...AND
STRONGER HEIGHT FALLS/FORCING BYPASSING TO THE NORTH.

CAA PROCESS IS EXPECTED IN NORTHWESTERLY FLOW TONIGHT INTO WEDNESDAY
IN RESPONSE TO EXPECTED HEIGHT FALLS/TROUGHING TOWARDS THE
QUEBEC/ONTARIO BORDER. THIS WILL ALLOW MUCH DRIER AND COOLER AIR TO
OVERSPREAD THE AREA DURING THIS TIME WITH HIGHS ON WEDNESDAY ONLY
FORECAST TO TOP OUT IN THE 70S. DRY CONDITIONS ARE EXPECTED ACROSS
MOST LOCATIONS GIVEN STABLE AIR AS POTENTIAL SUBTLE WEAK VORT MAXES
IN WNW FLOW ALOFT OFFER NOTHING MORE THAN SOME MID/HIGH LVL CLOUDS.

THE ADVECTION OF COOLER AIR (10C AT 850 HPA) OVER WARM LAKE WATERS
(24C) MAY ACTUALLY SET THE STAGE FOR SOME LAKE EFFECT RAIN SHOWERS
LATER TONIGHT INTO AT LEAST WEDNESDAY MORNING. THERE MAY ALSO BE A
LITTLE ADDED MID LVL LIFT/MOISTURE FROM A SHORTWAVE NOW OVER MONTANA
PER MORNING WATER VAPOR. GIVEN THIS AND EXPECTED LATENT/SENSIBLE
HEAT FLUX OFF THE LAKE OPTED FOR LOW CHC POPS IN THE FAR NW 09-18Z
WEDNESDAY. THERE ALSO APPEARS TO BE A MARGINAL THREAT FOR ISOLATED
WATERSPOUTS IN OUR MARINE ZONES DURING THIS TIME. FCST SOUNDINGS
SHOWS AN EL-LCL DEPTH BTW 23-25 KFT AND 850 HPA DELTA T/S NEAR 14C.
DECIDED TO ADD A CHC FOR WATERSPOUTS GIVEN HOW THIS INFORMATION
LINES UP ON THE NOMOGRAM AND PER COLLABORATION.

A DRY/COOL/MOSTLY CLEAR WEDNESDAY NIGHT IS EXPECTED CWA-WIDE AS THE
FLOW RELAXES IN RESPONSE TO A LOW LEVEL ANTICYCLONE BUILDING IN.

&&

.LONG TERM...
THURSDAY THROUGH MONDAY...THE MAIN CHALLENGES THIS PERIOD INCLUDE
THE TIMING AND ASSOCIATED WEATHER OF A SHORT WAVE ARRIVING EARLY
THIS WEEKEND. SATELLITE WATER VAPOR SHOW A CLEARLY DEFINED UPPER
LEVEL SIGNATURE WELL UPSTREAM APPROACHING BRITISH COLUMBIA. THE GFS
APPEARS TO HAVE INITIALIZED THIS SYSTEM REASONABLY WELL HAS BEEN
VERY CONSISTENT WITH THE TIMING OF THIS SYSTEM THE PAST SEVERAL RUNS
AND IS THE PREFERRED MODEL OF CHOICE FOR THIS PACKAGE.
TELECONNECTIONS OF A LARGE UPPER LEVEL/500 MB NEGATIVE ANOMALY OFF
THE WEST NORTHERN AMERICAN COAST SUPPORTS A DOWNSTREAM RIDGE OVER
THE CENTRAL CONUS.  CURRENT THINKING IS LOW LEVEL THETA E/MOISTURE
WILL SURGE BACK NORTHEAST INTO THE AREA FRIDAY NIGHT AHEAD OF THIS
SYSTEM. THE UPPER LEVEL SYSTEM WILL RIDE OVER THE TOP OF THE RIDGE
AND SHOULD REACH THE FORECAST AREA LATE FRIDAY NIGHT. PLACED A
LITTLE MORE DETAIL IN REGARD TO THE TIMING OF THE STORMS IN THE
LIGHT OF THE LATEST MODEL DATA. SEVERE STORM POTENTIAL FRIDAY NIGHT
INTO SATURDAY AT THIS POINT LOOKS POSSIBLE BUT ISOLATED GIVEN UPPER
LEVEL SUPPORT BUT MARGINAL CAPE AND LIMITED BULK SHEAR. OTHERWISE...
AS FOR TEMPERATURES...IT LOOKS LIKE SIGNIFICANT TROFFING WILL
DEVELOP OVER THE EASTERN THIRD OF THE CONUS ALLOWING TEMPERATURES TO
BE AT OR A LITTLE BELOW NORMAL EARLY NEXT WEEK. THE LATEST GFS
OPERATION MEX NUMBERS APPEAR ON TRACK AND HAVE ATTEMPTED TO FOLLOW.

&&

.AVIATION... / 06Z TAFS /
A FEW LINGERING SHOWERS ARE POSSIBLE AT THE TAF SITES THROUGH
APPROXIMATELY 09Z AS WEAK DEFORMATION AXIS WITH COMPACT SHORTWAVE
PIVOTS THROUGH. VFR CONDITIONS INITIALLY SHOULD GIVE WAY TO A
PERIOD OF AT LEAST MVFR CIGS/VIS THIS MORNING. CONTINUED WITH
MIXING OUT TO VFR CU BY 14/15Z AS DRIER AIR ADVECTS IN BEHIND THE
DEPARTING POTENT SHORTWAVE. A SECONDARY SFC COLD FRONT WILL ROTATE
THROUGH THE FA THIS AFTN INTO EARLY THIS EVE. THERE MAY BE ENOUGH
HEATING/DESTABILIZATION AND CONVERGENCE ALONG THE BOUNDARY TO
FORCE SHOWERS/STORMS DURING THIS TIME. HOWEVER...OPTED FOR A DRY
FCST DUE TO LOW PROBABILITY AS TONIGHT/S WAVE SCOURS OUT DEEPER
MOISTURE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...STEINWEDEL
LONG TERM...SKIPPER
AVIATION...STEINWEDEL
Hazardous weather outlook, Aug 8, 4:58 PM EDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 PM EDT MON AUG 8 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-092100-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
458 PM EDT MON AUG 8 2011 /358 PM CDT MON AUG 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY THIS EVENING AS A
LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN
ILLINOIS AND EASTERN IOWA APPROACHES THE AREA. THERE IS A THREAT
OF ISOLATED SEVERE STORMS...WITH HAIL AND DAMAGING WIND GUSTS AS
THE MAIN THREATS. THE STRONGER STORMS WILL ALSO BE CAPABLE OF
PRODUCING SOME HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...AND THEN AGAIN
FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. REPORTS OF HEAVY
RAINFALL TONIGHT WILL ALSO BE GREATLY APPRECIATED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-092100-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
458 PM EDT MON AUG 8 2011 /358 PM CDT MON AUG 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING.

SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY THIS EVENING AS A
LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN
ILLINOIS AND EASTERN IOWA APPROACHES THE AREA. THERE IS A THREAT
OF ISOLATED SEVERE STORMS...WITH HAIL AND DAMAGING WIND GUSTS AS
THE MAIN THREATS. THE STRONGER STORMS WILL ALSO BE CAPABLE OF
PRODUCING SOME HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS AN INCREASED RISK OF RIP CURRENTS TUESDAY AFTERNOON INTO
WEDNESDAY.

INCREASING WINDS AND WAVES ON LAKE MICHIGAN MAY CREATE HAZARDOUS
BOATING CONDITIONS TUESDAY NIGHT INTO WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Aug 8, 10:31 PM EDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1031 PM EDT MON AUG 8 2011

INZ013-020-022-090315-
CASS IN-PULASKI IN-WHITE IN-
1031 PM EDT MON AUG 8 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN CASS COUNTY IN
NORTH CENTRAL INDIANA...AND WHITE AND SOUTHERN PULASKI COUNTIES IN
NORTHWEST INDIANA...

AT 925 PM CDT/1025 PM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
FRANCESVILLE TO MONON TO WOLCOTT...MOVING EAST AT 30 MPH.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
BRIEF TORRENTIAL RAINS...ALONG WITH FREQUENT LIGHTNING.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  MONTICELLO...
  REYNOLDS...
  SMITHSON...BUFFALO AND LAKESIDE...
  SITKA...NORWAY AND INDIANA BEACH...
  HEADLEE AND PULASKI...
  BELL CENTER...

LAT...LON 4084 8706 4084 8699 4091 8698 4092 8694
      4102 8693 4106 8691 4099 8649 4075 8656
      4075 8675 4072 8677 4068 8677 4065 8678
      4071 8710 4079 8710
TIME...MOT...LOC 0230Z 289DEG 20KT 4105 8684 4097 8683
          4083 8689 4070 8704

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:45 PM EDTSevere Thunderstorm WarningIWXCass, Grant, Miami, Wabash60 min
Aug 8, 10:31 PM EDTSpecial Weather StatementIWXWhite44 min
Aug 9, 4:44 AM EDTRip Current StatementIWX45 hr
Aug 9, 2:47 PM EDTSpecial Weather StatementIWXLaGrange43 min
Aug 9, 3:03 PM EDTSpecial Weather StatementIWXElkhart42 min
Aug 9, 3:17 PM EDTSpecial Weather StatementIWXSteuben43 min
Aug 9, 3:36 PM EDTSevere Thunderstorm WarningIWXElkhart, LaGrange54 min
Aug 9, 3:40 PM EDTSpecial Weather StatementIWXSaint Joseph35 min
Aug 9, 4:05 PM EDTSpecial Weather StatementIWXElkhart40 min
Aug 9, 4:29 PM EDTSpecial Weather StatementIWXElkhart, Noble46 min
Aug 9, 4:38 PM EDTSpecial Weather StatementIWXSteuben37 min
Aug 9, 4:58 PM EDTSpecial Weather StatementIWXDeKalb, Noble47 min
Aug 9, 5:08 PM EDTSevere Thunderstorm WarningIWXDeKalb, Noble52 min
Aug 9, 5:32 PM EDTSpecial Weather StatementIWXHuntington43 min
Aug 9, 5:50 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Wells55 min
Aug 9, 6:48 PM EDTSpecial Weather StatementIWXAdams, Wells27 min
Aug 9, 4:55 PM EDTSpecial Weather StatementIWXFulton35 min
Aug 9, 5:41 PM EDTSpecial Weather StatementIWXHenry34 min
Aug 9, 5:54 PM EDTSpecial Weather StatementIWXDefiance36 min
Aug 9, 5:59 PM EDTSevere Thunderstorm WarningIWXDefiance, Henry, Paulding, Putnam62 min
Aug 9, 6:12 PM EDTSevere Thunderstorm WarningIWXAllen, Paulding, Putnam63 min
Aug 9, 6:28 PM EDTSevere Thunderstorm WarningIWXAllen, Putnam, Van Wert77 min
Aug 9, 1:32 PM EDTSpecial Weather StatementIWXCass28 min
Aug 9, 3:22 PM EDTSpecial Weather StatementIWXHillsdale38 min
Aug 9, 3:45 PM EDTSpecial Weather StatementIWXSaint Joseph45 min
Aug 9, 4:49 PM EDTSpecial Weather StatementIWXHillsdale26 min

Nearby

Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.